Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 114, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 30, 2011, 1:31 AM CDT for Madison Parish, Louisiana; 6 counties in Mississippi. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2011, 1:31 AM CDT (06:31 UTC)
- Expired
- Mar 30, 2011, 1:53 AM CDT
- In force
- 22 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Madison Parish, LA, Hinds County, MS, Issaquena County, MS, Madison County, MS, Sharkey County, MS, Warren County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 73 km from the middle of the area, began a volume at 06:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 29, 6:26 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 6.5 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 780 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
963 WUUS54 KJAN 300631 SVRJAN LAC065-MSC049-055-089-125-149-163-300730- /O.NEW.KJAN.SV.W.0114.110330T0631Z-110330T0730Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 131 AM CDT WED MAR 30 2011 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL HINDS COUNTY IN CENTRAL MISSISSIPPI... WEST CENTRAL MADISON COUNTY IN CENTRAL MISSISSIPPI... SOUTHWESTERN YAZOO COUNTY IN CENTRAL MISSISSIPPI... EAST CENTRAL MADISON PARISH IN NORTHEAST LOUISIANA... SOUTHEASTERN ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI... SOUTHEASTERN SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI... NORTHERN WARREN COUNTY IN WEST CENTRAL MISSISSIPPI... THIS INCLUDES THE CITIES OF...REDWOOD...VICKSBURG... * UNTIL 230 AM CDT * AT 131 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF VICKSBURG MOVING NORTHEAST AT 40 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OAK RIDGE...YOUNGTON...PHOENIX...TINSLEY AND LITTLE YAZOO PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES COULD OCCUR. && LAT...LON 3286 9055 3262 9019 3229 9092 3245 9108 TIME...MOT...LOC 0631Z 232DEG 37KT 3241 9094 $$ OLB
1 follow-up statement
986 WWUS54 KJAN 300653 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 153 AM CDT WED MAR 30 2011 LAC065-MSC049-055-089-125-149-163-300703- /O.CAN.KJAN.SV.W.0114.000000T0000Z-110330T0730Z/ HINDS MS-WARREN MS-MADISON MS-SHARKEY MS-ISSAQUENA MS-YAZOO MS- MADISON LA- 153 AM CDT WED MAR 30 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN YAZOO... SOUTHEASTERN ISSAQUENA...SOUTHEASTERN SHARKEY...WEST CENTRAL MADISON...NORTHERN WARREN AND NORTH CENTRAL HINDS COUNTIES...AND EAST CENTRAL MADISON PARISH IS CANCELLED... LAT...LON 3286 9055 3262 9019 3229 9092 3245 9108 TIME...MOT...LOC 0653Z 232DEG 37KT 3255 9073 $$ OLB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 10:34 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Mar 29, 10:34 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1034 PM CDT TUE MAR 29 2011
.UPDATE...UPDATED FORECAST TO REFLECT LATEST WATCHES. LATEST TORNADO
WATCHES GENERALLY COVER SCTRL/SERN ZONES THROUGH EARLY WED MORNING
WITH SEVERE WATCHES IN EFFECT FOR THE REMAINDER OF THE FORECAST
AREA. THE FLASH FLOOD WATCH REMAINS IN EFFECT FOR CENTRAL AND SRN MS
ZONES. CURRENT EXPECTATIONS ARE THAT THE WARM FRONT WILL PIVOT INTO
THE AREA FROM THE SE TO MAINTAIN THE TORNADO RISK OVER MUCH OF OUR
SRN AREA. THE SW CORNER OF THE FORECAST AREA HAS BEEN INCLUDED IN
THE SEVERE TSTMS WATCH AS THESE STORMS WILL LIKELY REMAIN ELEVATED
IN THE COLDER SURFACE AIR JUST TO THE REAR OF THE FRONT. SW ZONES
WILL BE MONITORED HOWEVER AS WAVING ALONG THE BOUNDARY MAY ALLOW THE
FRONT TO ADVANCE FARTHER N INTO THESE AREAS.
&&
.DISCUSSION...WIDESPREAD CONVECTION IS ONGOING ACROSS THE FORECAST
AREA THIS EVENING AS A SERIES OF SUBTLE UPPER LEVEL DISTURBANCES
SHIFT EAST ACROSS THE CWA...AHEAD OF A STRONGER SHORTWAVE ALSO
WORKING ITS WAY EAST ACROSS THE CENTRAL PLAINS AND INTO THE
MID-MISSISSIPPI RIVER VALLEY. THROUGH THE REMAINDER OF THE EVENING
AND INTO TONIGHT...THESE DISTURBANCES...COUPLED WITH A FAIRLY MOIST
AIRMASS...MODEST DEEP WIND SHEAR...ELEVATED INSTABILITY...AND STEEP
LAPSE RATES ALL AIDED IN THE CONTINUATION OF THE DEVELOPMENT OF
SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA. THE PRIMARY
HAZARD WITH STORMS THAT DEVELOP WILL BE LARGE HAIL...WITH DAMAGING
WINDS BEING A SECONDARY CONCERN. ALSO...THE POTENTIAL FOR A TORNADO
OR TWO AT THE MOMENT CAN'T BE RULED OUT ACROSS MY SOUTH GIVEN
CONVECTION THERE COULD BECOME ROOTED AT THE SURFACE AS A WARM FRONT
SITS VERY NEAR THAT AREA.
THE POTENTIAL FOR HEAVY DOWNPOURS LEADING TO FLASH FLOODING IS ALSO
POSSIBLE...AND IS OCCURRING IN SOME LOCATIONS. 1-3 INCHES OF RAIN
IS CURRENTLY FALLING WITH A GOOD BIT OF THIS CONVECTION. GIVEN HOW
DEEPLY MOIST OUR AIRMASS CURRENTLY IS...THE EXPECTED REDEVELOPMENT
OF CONVECTION THROUGH THE NIGHT UNTIL THE COLD FRONT PUSHES THROUGH
EARLY WEDNESDAY MORNING...AND THAT TRAINING OF STORMS IS
OCCURRING...A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM
WEDNESDAY AND HAS BEEN EXTENDED FURTHER NORTH.
GRIDS AND ZONES ARE SHIPPING. /19/
&&
.PREV DISCUSSION... /ISSUED 430 PM CDT TUE MAR 29 2011/
..HEAVY RAINS RETURNING TO SOUTH MISSISSIPPI TONIGHT ALONG WITH THE
CHANCE OF A FEW SEVERE STORMS...
SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...OVERALL COOLER THAN
NORMAL TEMPERATURES ARE EXPECTED TO CONTINUE THROUGH THE SHORT TERM
WITH A SERIES OF SHORTWAVES BRINGING CHANCES OF RAIN...GREATEST RAIN
CHANCES WILL OCCUR TONIGHT ALONG WITH THE POTENTIAL FOR SEVERE
STORMS.
WATER VAPOR IMAGERY/RUC ANALYSIS SHOWS A NORTHERN STREAM SHORTWAVE
OVER THE CENTRAL PLAINS AND A COUPLE SUBTLE SOUTHERN STREAM SHORT
WAVES EMANATING OUT OF THE BAJA REGION ACROSS THE SOUTHERN PLAINS.
THESE FEATURES WILL MOVE OVER OUR REGION TONIGHT AND COMBINE WITH A
WARM FRONT TRYING TO LIFT NORTH FROM THE GULF COAST FOR A ROUND OF
POTENTIALLY SEVERE STORMS AND HEAVY RAINFALL ACROSS OUR AREA SOUTH
OF INTERSTATE 20...WHILE A FEW ELEVATED THUNDERSTORMS WITH QUARTER
SIZE HAIL STILL POSSIBLE NORTH OF INTERSTATE 20. THERE STILL REMAINS
CONSIDERABLE UNCERTAINTY IN THE MODELS AS TO HOW FAR NORTH THE WARM
FRONT WILL GET AS WELL AS PLACEMENT OF PCPN MAXES. THE MORNING JAN
SOUNDING SHOWED A DECENT CAP AND WITH THE EXTENSIVE CLOUD COVER THE
WARM UP TODAY HAS BEEN SLOW. SURFACE ANALYSIS STILL HAS THE WARM
FRONT WITH MID 60 DEW POINTS SOUTH OF OUR CWA AT MID AFTERNOON NEAR
THE INTERSTATE 10 CORRIDOR. REGIONAL RADARS WERE STARTING TO SHOW
CONVECTION FIRING ALONG THE WARM FRONT AND THIS ACTIVITY IS EXPECTED
TO SLOWLY MOVE NORTH INTO OUR SOUTHERN ZONES. A TORNADO WATCH HAS
BEEN ISSUED FOR PORTIONS OF OUR AREA SOUTH OF INTERSTATE 20 UNTIL 10
PM. AS WE GET INTO THE EVENING THE NORTHERN STREAM SHORTWAVE IS
EXPECTED TO HELP CONVECTION INCREASE ACROSS THE NORTHERN PORTIONS OF
OUR AREA WHILE ACTIVITY INCREASES ACROSS THE SOUTH ESPECIALLY IN
VICINITY OF THE WARM FRONT. A SURFACE LOW IS EXPECTED TO DEVELOP
THIS EVENING OVER SOUTHERN LOUISIANA AND MOVE TO THE EAST NORTHEAST
ACROSS OUR CWA EVENTUALLY DRAGGING A COLD FRONT EAST OF OUR CWA BY
NOON MONDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ACROSS OUR
SOUTH TONIGHT. THE ECMWF HAS CONSISTENTLY POINTED TO AN AREA JUST
SOUTH OF OUR CWA BUT OTHER MODELS SUGGEST THE POTENTIAL FOR TWO TO
FOUR INCHES IN A SHORT TIME FARTHER NORTH ACROSS OUR SOUTHEAST. WE
WL CONTINUE OUR FLASH FLOOD WATCH FOR TONIGHT ACROSS THE SOUTHEAST.
BY WEDNESDAY MORNING THE COLD FRONT WILL BE PUSHING EAST OF THE AREA
AND THE RAINFALL WILL BE TAPERING OFF. SURFACE HIGH PRESSURE WILL
BUILD BACK INTO THE REGION FROM THE NORTH. COOLER THAN NORMAL
TEMPERATURES ARE EXPECTED. ANOTHER NORTHERN STREAM SHORTWAVE WILL
SWING ACROSS OUR CWA WEDNESDAY NIGHT AND BRING A CHANCE OF LIGHT
RAIN. THE CHANCE FOR RAIN WILL END BY THURSDAY MORNING BUT YET
ANOTHER NORTHERN STREAM DISTURBANCE WILL BRING A CHANCE OF RAIN TO
THE NORTHERN PORTIONS OF THE CWA BY THURSDAY NIGHT. /22/
LONG TERM...THE FORECAST FOR THIS WEEKEND REMAINS QUITE UNCERTAIN
WITH A MULTITUDE OF SOLUTIONS AVAILABLE FROM THE GFS/ECMWF/GEM.
LEAST CONFIDENCE WAS IN THE GEM WHICH SHOWS ANOTHER COLD FRONTAL
PASSAGE EARLY SATURDAY...WHILE THE GFS AND ECMWF KEEP DRY CONDITIONS
IN THE FORECAST THROUGH THE WEEKEND. THE DIFFERENCES IN THE GFS AND
ECMWF REALLY ONLY HAVE AN IMPACT ON TEMPERATURES THIS WEEKEND SINCE
BOTH MODELS ADVERTISE PERSISTENT DRY CONDITIONS. THE ECMWF STALLS
THE AFOREMENTIONED COOL FRONTAL BOUNDARY ACROSS THE ARKLAMISS
SATURDAY BEFORE WAVING IT BACK TO THE NORTH ON SUNDAY AS A WARM
FRONT...WHILE THE GFS PUSHES THE BOUNDARY FURTHER SOUTH INTO THE
NORTHERN GULF. THE DIFFERENCE IS NOT HUGE HOWEVER THE ECMWF SOLUTION
WOULD TEND TO WARMER TEMPERATURES ACROSS THE SOUTH FOR SATURDAY AND
SUNDAY...ALONG WITH THE POTENTIAL FOR LOW END POPS IN VICINITY OF
THE BOUNDARY. FOR NOW WILL OMIT MENTION OF ANY PRECIP CHANCES...BUT
WILL KEEP TEMPERATURES A BIT WARMER OUT OF RESPECT FOR THE BETTER
PERFORMING ECMWF IN THE LONGER RANGE.
DESPITE THE DIFFERENCES IN THE LONG RANGE GUIDANCE SUITE FOR THE
WEEKEND...ALL THE MODELS INDICATE PROGRESSION TO A MEAN TROUGH
BECOMING ESTABLISHED TO OUR WEST BY MONDAY MORNING. SIGNIFICANT
MOISTURE RETURN IS PROGGED TO DEVELOP AHEAD OF THIS SYSTEM...WITH
THE ECMWF INDICATING LOWER 70S DEW POINTS BEING PULLED NORTH ACROSS
THE ARKLAMISS AHEAD OF EVENTUAL COLD FRONTAL PASSAGE MON OR TUE. THIS
WILL DEFINITELY BE OUR NEXT CHANCE AT SEVERE WEATHER/LOCALLY HEAVY
RAINFALL AND WILL INTRODUCE THIS POTENTIAL IN THE HWO/GRAPHICS. /BK/
&&
.AVIATION...
MOSTLY MVFR CONDITIONS ARE EXPECTED ACROSS THE REGION
THROUGH THIS EVENING DUE TO LOW CEILINGS. SHOWERS AND THUNDERSTORMS
WILL INCREASE FROM ACROSS THE ENTIRE AREA THROUGH THE EVENING HOURS
AND INTO THE EARLY MORNING...DEGRADING FLIGHT CATS LOCALLY DOWN TO
IFR WHEN THE STORMS ARRIVE. SOME OF THE STORMS COULD BE QUITE STRONG
AND CAPABLE OF PRODUCING HAIL AND EXTREME TURBULENCE. EXPECT MOST OF
THE SIGNIFICANT PRECIP TO BE EXITING THE REGION TO THE EAST BY
DAYBREAK WEDNESDAY...ALTHOUGH LOW CLOUDS AND SOME FOG (MAINLY IFR)
WILL BE SLOW TO CLEAR OFF AFTER THE SUN COMES UP. ANTICIPATED LIGHT
TO MODERATE SURFACE EAST TO SOUTHEAST WINDS THROUGH TONIGHT TO
TRANSITION AROUND THE NORTHWEST BY WEDNESDAY MORNING. /BB/
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MSZ042>066-
072>074.
LA...NONE.
AR...NONE.
&&
19/03/BB/BKHazardous weather outlook, Mar 29, 3:16 PM CDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 316 PM CDT TUE MAR 29 2011 ARZ074-075-LAZ007>009-MSZ018-019-025>041-302030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY- 316 PM CDT TUE MAR 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS...PORTIONS OF NORTHEASTERN LOUISIANA AND PORTIONS OF NORTHWESTERN AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY STRONG TO ISOLATED SEVERE STORMS WILL BE POSSIBLE LATE THIS AFTERNOON THROUGH TONIGHT. THE MAIN RISK FROM THESE STORMS WILL BE FROM HAIL TO THE SIZE OF QUARTERS BETWEEN 5 PM UNTIL WELL AFTER MIDNIGHT. THIS ACTIVITY WILL OCCUR NEAR AND AHEAD OF COLD FRONT THAT WILL CLEAR EAST OF THE AREA OF INTEREST EARLY WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THERE WILL BE ANOTHER RISK OF SEVERE WEATHER AND LOCALLY HEAVY RAINFALL ACROSS THE REGION STARTING MONDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH TONIGHT. LAZ015-016-023>026-MSZ042>054-059-060-302030- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-JEFFERSON-ADAMS- 316 PM CDT TUE MAR 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN LOUISIANA AND PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE THIS AFTERNOON THROUGH EARLY WEDNESDAY MORNING AS A FRONTAL SYSTEM MOVES ACROSS THE AREA. THE MAIN RISK WILL BE QUARTER TO HALF DOLLAR SIZED HAIL...ALTHOUGH DAMAGING WINDS GUSTS TO 60 MPH AND ONE OR TWO TORNADOES CANNOT BE RULED OUT...ESPECIALLY SOUTH OF INTERSTATE TWENTY. THE MOST LIKELY TIME FOR STORMS WILL BE FROM 5 PM THIS EVENING THROUGH MUCH OF THE OVERNIGHT HOURS. A RETURNING WARM FRONT WILL MOVE INTO SOUTHERN PORTIONS OF THE REGION THIS EVENING AS LOW PRESSURE DEVELOPS IN SOUTH LOUISIANA AND MOVES TOWARD SOUTHEAST MISSISSIPPI OVERNIGHT. THE STORMS SHOULD TAPER OFF FROM THE WEST EARLY WEDNESDAY MORNING AS AN ASSOCIATED COLD FRONT CLEARS TO THE EAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THERE WILL BE ANOTHER RISK OF SEVERE WEATHER AND LOCALLY HEAVY RAINFALL ACROSS THE REGION STARTING MONDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH TONIGHT. MSZ055>058-061>066-072>074-302030- SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 316 PM CDT TUE MAR 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEASTERN AND CENTRAL MISSISSIPPI...SOUTH OF THE INTERSTATE TWENTY CORRIDOR. .DAY ONE...TONIGHT AND WEDNESDAY ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE THIS AFTERNOON THROUGH EARLY WEDNESDAY MORNING. THE MAIN RISK WILL BE HAIL UP TO GOLF BALL SIZED HAIL AND DAMAGING WINDS GUSTS OF 65 MPH...ALONG WITH VERY HEAVY RAINFALL OF 2 TO 4 INCHES IN SHORT BURSTS WHICH COULD CAUSE LOCAL FLASH FLOODING. IN ADDITION...AT LEAST ONE OR TWO TORNADOES ARE POSSIBLE...ESPECIALLY ALONG AND SOUTH OF THE HIGHWAY 84 CORRIDOR. THE MOST LIKELY TIME FOR STORMS WILL BE FROM 5 PM THIS EVENING THROUGH AT LEAST DAYBREAK WEDNESDAY. A RETURNING WARM FRONT WILL MOVE INTO THE HIGHWAY 84 CORRIDOR AS LOW PRESSURE DEVELOPS IN SOUTH LOUISIANA AND MOVES INTO SOUTHEAST MISSISSIPPI EARLY WEDNESDAY MORNING. THE STORMS SHOULD TAPER OFF FROM THE WEST BEFORE MIDDAY WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THERE WILL BE ANOTHER RISK OF SEVERE WEATHER AND LOCALLY HEAVY RAINFALL ACROSS THE REGION STARTING MONDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH WEDNESDAY MORNING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 50
In the hours before
Local storm report, Mar 29, 11:31 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1131 PM CDT TUE MAR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG 5 N CRYSTAL SPRINGS 32.06N 90.34W
03/29/2011 HINDS MS EMERGENCY MNGR
TREES WERE BLOWN DOWN ACROSS THE ROAD NEAR THE
INTERSECTION OF MIDWAY RD AND HALEY RD.
0915 PM TSTM WND DMG 5 NNE CRYSTAL SPRINGS 32.06N 90.33W
03/29/2011 HINDS MS EMERGENCY MNGR
TREES DOWNED ACROSS THE ROAD AT OLD HIGHWAY 51 AND
SAWMILL RD. NUMEROUS TREES DOWNED ACROSS SOUTHERN HINDS
COUNTY NEAR TERRY.
&&
DLSpecial weather statement, Mar 29, 11:54 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1154 PM CDT TUE MAR 29 2011 LAZ024-026-MSZ060-300525- CATAHOULA LA-CONCORDIA LA-ADAMS MS- 1154 PM CDT TUE MAR 29 2011 ...STRONG THUNDERSTORM OVER CATAHOULA PARISH... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES EAST OF ARCHIE AT 1154 PM CDT...MOVING EAST AT 25 MPH. PEOPLE IN EXTREME WEST CENTRAL ADAMS COUNTY...AND NORTHERN CONCORDIA AND CENTRAL CATAHOULA PARISHES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3168 9151 3142 9154 3149 9198 3167 9196 TIME...MOT...LOC 0454Z 276DEG 23KT 3157 9186 AEG
Local storm report, Mar 30, 12:04 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1204 AM CDT WED MAR 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 1 SSE MANGHAM 32.29N 91.76W
03/29/2011 E0.88 INCH RICHLAND LA TRAINED SPOTTER
0637 PM HAIL CASEYVILLE 31.67N 90.66W
03/29/2011 E1.00 INCH LINCOLN MS PUBLIC
HAIL RANGED FROM PEA TO QUARTER SIZE
0650 PM HAIL 12 SW HAZLEHURST 31.74N 90.54W
03/29/2011 E1.75 INCH COPIAH MS EMERGENCY MNGR
0700 PM HAIL 2 S NEWELLTON 32.04N 91.24W
03/29/2011 E1.75 INCH TENSAS LA EMERGENCY MNGR
REPORTED ALONG HIGHWAY 65 BY LAW ENFORCEMENT TO EMERGENCY
MANAGER
0725 PM HAIL CRYSTAL SPRINGS 31.99N 90.36W
03/29/2011 E1.75 INCH COPIAH MS AMATEUR RADIO
0730 PM HAIL 7 W ROCKY SPRINGS 32.08N 90.93W
03/29/2011 E1.75 INCH CLAIBORNE MS AMATEUR RADIO
REPORTED SOUTH OF VICKSBURG ALONG THE WARREN AND
CLAIBORNE COUNTY LINE
0735 PM HAIL 5 S EUDORA 33.05N 91.26W
03/29/2011 E1.00 INCH CHICOT AR LAW ENFORCEMENT
0740 PM HAIL TERRY 32.10N 90.30W
03/29/2011 E1.50 INCH HINDS MS PUBLIC
0740 PM LIGHTNING WINNSBORO 32.16N 91.72W
03/29/2011 FRANKLIN LA EMERGENCY MNGR
LIGHTNING TRAVELED DOWN THE ANTENNA OF A POLICE CAR AND
THEN BLEW OUT THE BACK WINDOW. EXACT LOCATION UNKNOWN.
0740 PM HAIL 1 S TERRY 32.09N 90.30W
03/29/2011 E1.75 INCH HINDS MS BROADCAST MEDIA
0752 PM HAIL FLORENCE 32.15N 90.13W
03/29/2011 E1.00 INCH RANKIN MS BROADCAST MEDIA
HAIL RANGING IN SIZE FROM PEA TO QUARTER
0755 PM HAIL FLORENCE 32.15N 90.13W
03/29/2011 E1.75 INCH RANKIN MS EMERGENCY MNGR
QUARTER TO GOLF BALL SIZE HAIL REPORTED TO EMERGENCY
MANAGER BY FLORENCE POLICE DEPT
0805 PM HAIL PEARL 32.27N 90.11W
03/29/2011 E1.00 INCH RANKIN MS BROADCAST MEDIA
0810 PM HAIL 4 SSW BRANDON 32.22N 90.04W
03/29/2011 E1.75 INCH RANKIN MS EMERGENCY MNGR
GOLFBALL SIZE HAIL REPORTED AROUND THE INTERSECTION OF MS
HIGHWAY 468 AND MS HIGHWAY 469
0815 PM HAIL 4 E CRYSTAL SPRINGS 31.99N 90.29W
03/29/2011 E1.25 INCH COPIAH MS AMATEUR RADIO
HAIL A LITTLE LARGER THAN QUARTERS ALONG GATESVILLE ROAD
IN GATESVILLE
0815 PM HAIL BRANDON 32.28N 90.00W
03/29/2011 E1.00 INCH RANKIN MS BROADCAST MEDIA
0815 PM TSTM WND GST HOPEWELL 31.95N 90.22W
03/29/2011 E60.00 MPH COPIAH MS NWS EMPLOYEE
PENNY SIZE HAIL WAS ALSO FALLING
0820 PM HAIL 2 SW BRANDON 32.26N 90.03W
03/29/2011 E1.00 INCH RANKIN MS LAW ENFORCEMENT
HAIL REPORTED TO BE COVERING THE GROUND
0824 PM HAIL 3 NE ISOLA 33.29N 90.56W
03/29/2011 E1.00 INCH SUNFLOWER MS EMERGENCY MNGR
REPORT 2 MILES NORTH OF COUNTY LINE AND 1 MILE EAST OF
HIGHWAY 49W
0829 PM TSTM WND DMG LEARNED 32.20N 90.55W
03/29/2011 HINDS MS LAW ENFORCEMENT
LOTS OF TREES DOWN IN LEARNED.
0838 PM TSTM WND DMG RAYMOND 32.26N 90.42W
03/29/2011 HINDS MS LAW ENFORCEMENT
A FEW TREES DOWN IN RAYMOND
0850 PM HAIL WALNUT GROVE 32.60N 89.46W
03/29/2011 E1.00 INCH LEAKE MS PUBLIC
0900 PM TSTM WND DMG 2 W BRANDON 32.28N 90.04W
03/29/2011 RANKIN MS LAW ENFORCEMENT
TREE DOWN BLOCKING OLD BRANDON ROAD AT EL DORADO ROAD
0900 PM HAIL PEARL 32.27N 90.11W
03/29/2011 E1.00 INCH RANKIN MS AMATEUR RADIO
REPORTED AS 5 SOUTHWEST OF JACKSON AIRPORT
0905 PM FLASH FLOOD 5 S JACKSON 32.24N 90.21W
03/29/2011 HINDS MS BROADCAST MEDIA
WATER WAS REPORTED ACROSS I-55 NEAR EXIT 90
0907 PM HAIL PINEVILLE 32.13N 89.40W
03/29/2011 E1.00 INCH SMITH MS FIRE DEPT/RESCUE
0910 PM TSTM WND DMG 5 N CRYSTAL SPRINGS 32.06N 90.34W
03/29/2011 HINDS MS EMERGENCY MNGR
TREES WERE BLOWN DOWN ACROSS THE ROAD NEAR THE
INTERSECTION OF MIDWAY RD AND HALEY RD.
0910 PM TSTM WND DMG EDINBURG 32.80N 89.34W
03/29/2011 LEAKE MS BROADCAST MEDIA
A TREE FELL ON THE EDINBURG ATTENDANCE CENTER
0915 PM TSTM WND DMG 5 NNE CRYSTAL SPRINGS 32.06N 90.33W
03/29/2011 HINDS MS EMERGENCY MNGR
TREES DOWNED ACROSS THE ROAD AT OLD HIGHWAY 51 AND
SAWMILL RD. NUMEROUS TREES DOWNED ACROSS SOUTHERN HINDS
COUNTY NEAR TERRY.
0916 PM HAIL GREENWOOD 33.52N 90.19W
03/29/2011 E1.00 INCH LEFLORE MS LAW ENFORCEMENT
0918 PM TSTM WND DMG 3 N CRYSTAL SPRINGS 32.04N 90.35W
03/29/2011 COPIAH MS BROADCAST MEDIA
TREES WERE DOWNED ACROSS I-55 BETWEEN TERRY AND CRYSTAL
SPRINGS
0920 PM TSTM WND DMG CRYSTAL SPRINGS 31.99N 90.36W
03/29/2011 COPIAH MS COUNTY OFFICIAL
POLICE SCANNERS INDICATE LOTS OF TREES DOWN BLOCKING
SEVERAL ROADS IN THE CITY...RELAYED BY AMATEUR
RADIO...UPDATE...NUMEROUS LARGE TREES SNAPPED AND
UPROOTED...POWER POLES DOWNED...DAMAGE FAIRLY WIDESPREAD
ACROSS TOWN AND ALSO IN SPOTS N AND NW OF TOWN
0924 PM HAIL CRYSTAL SPRINGS 31.99N 90.36W
03/29/2011 E1.00 INCH COPIAH MS AMATEUR RADIO
ALSO 40 MPH WINDS REPORTED
0925 PM HAIL PHILADELPHIA 32.77N 89.11W
03/29/2011 E1.00 INCH NESHOBA MS PUBLIC
0930 PM TSTM WND DMG CRYSTAL SPRINGS 31.99N 90.36W
03/29/2011 COPIAH MS LAW ENFORCEMENT
TREES DOWN IN THE CITY
0930 PM HAIL 3 S WHITES 32.04N 90.19W
03/29/2011 E1.75 INCH SIMPSON MS FIRE DEPT/RESCUE
GOLFBALL HAIL REPORTED AS BEING 4 INCHES DEEP IN THE OLD
PEARL COMMUNITY.
0930 PM TSTM WND DMG 3 S WHITES 32.04N 90.19W
03/29/2011 SIMPSON MS LAW ENFORCEMENT
SEVERAL ROOFS OFF HOMES AND BARNS ALONG OLD PEARL ROAD
AND OLD PEARL COMMUNITY. SEVERAL LARGE TREES AND
POWERLINES DOWN.
0950 PM HAIL 5 W GRENADA 33.77N 89.89W
03/29/2011 E1.00 INCH GRENADA MS TRAINED SPOTTER
1000 PM HAIL 4 NNW GRENADA 33.82N 89.84W
03/29/2011 E1.00 INCH GRENADA MS EMERGENCY MNGR
FELL ALONG US 51 NEAR GEESLIN CORNER
1001 PM FLASH FLOOD MORTON 32.36N 89.66W
03/29/2011 SCOTT MS EMERGENCY MNGR
SEVERAL ROADS UNDERWATER AND WATER IN A HOUSE IN MORTON.
1005 PM FLASH FLOOD WINNSBORO 32.16N 91.72W
03/29/2011 FRANKLIN LA LAW ENFORCEMENT
WATER WAS REPORTED OVER MULTIPLE ROADS IN THE CITY OF
WINNSBORO
1035 PM FLASH FLOOD MORTON 32.36N 89.66W
03/29/2011 SCOTT MS EMERGENCY MNGR
WATER IN 8 HOUSES IN THE MORTON AREA. US 80 IS CLOSED IN
TWO DIFFERENT PLACES. WATER IS COVERING SEVERAL ROADS IN
WESTERN SCOTT COUNTY.
1110 PM FLASH FLOOD MORTON 32.36N 89.66W
03/29/2011 SCOTT MS BROADCAST MEDIA
SEVERAL VEHICLES FLOODED IN THE CITY OF MORTON...AND
SEVERAL ROADS REMAIN UNDER WATER
&&Local storm report, Mar 30, 12:15 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1215 AM CDT WED MAR 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD 3 NNE BRANDON 32.32N 89.98W
03/29/2011 RANKIN MS LAW ENFORCEMENT
WATER WAS REPORTED ACROSS COON HUNTERS RD
&&
DLSpecial weather statement, Mar 30, 1:16 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
116 AM CDT WED MAR 30 2011
MSZ062>065-300645-
COVINGTON MS-LINCOLN MS-LAWRENCE MS-JEFFERSON DAVIS MS-
116 AM CDT WED MAR 30 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES EAST OF WANILLA
TO RUTH AT 116 AM CDT...MOVING EAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN JEFFERSON DAVIS...LAWRENCE...SOUTHEASTERN LINCOLN AND WEST
CENTRAL COVINGTON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3135 9011 3136 9040 3149 9022 3167 9012
3167 8969 3150 8974 3139 8990 3140 9003
3134 9004 3134 9009
TIME...MOT...LOC 0616Z 269DEG 25KT 3164 9005 3150 9011
3137 9027
JASpecial weather statement, Mar 30, 1:29 AM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
129 AM CDT WED MAR 30 2011
MSZ062>065-300700-
COVINGTON MS-LINCOLN MS-LAWRENCE MS-JEFFERSON DAVIS MS-
129 AM CDT WED MAR 30 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM HEBRON TO 3 MILES
SOUTHEAST OF TOPEKA AT 129 AM CDT...MOVING EAST AT 40 MPH.
THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE.
PEOPLE IN JEFFERSON DAVIS...LAWRENCE...EXTREME SOUTHEASTERN LINCOLN
AND WESTERN COVINGTON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3136 9026 3155 9004 3176 9003 3179 8949
3159 8948 3144 8966 3144 8982 3139 8982
3140 9003 3134 9004
TIME...MOT...LOC 0629Z 266DEG 33KT 3173 8993 3156 8994
3140 9012
JAThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 7:00 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Tensas | 60 min |
| Mar 29, 7:18 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, West Carroll | 57 min |
| Mar 29, 7:33 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Tensas | 27 min |
| Mar 29, 10:07 PM CDT | Flash Flood Warning | JAN | Franklin, Madison, Tensas | 113 min |
| Mar 29, 10:23 PM CDT | Flash Flood Warning | JAN | Madison, Tensas | 2 hr |
| Mar 29, 11:54 PM CDT | Special Weather Statement | JAN | Catahoula, Concordia | 31 min |
| Mar 30, 12:39 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Madison, Tensas | 56 min |
| Mar 30, 1:01 AM CDT | Severe Thunderstorm Warning | JAN | Concordia, Tensas | 15 min |
| Mar 30, 4:34 AM CDT | Severe Thunderstorm Warning | JAN | Tensas | 29 min |
| Mar 30, 4:41 AM CDT | Severe Thunderstorm Warning | JAN | Madison, Tensas | 23 min |
| Mar 29, 7:22 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 53 min |
| Mar 29, 7:58 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Warren | 62 min |
| Mar 29, 8:00 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 45 min |
| Mar 29, 8:16 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott | 44 min |
| Mar 29, 8:27 PM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 63 min |
| Mar 29, 8:31 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton | 59 min |
| Mar 29, 8:46 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Madison, Rankin, Simpson | 74 min |
| Mar 29, 8:49 PM CDT | Flash Flood Warning | JAN | Hinds, Rankin | 116 min |
| Mar 29, 9:01 PM CDT | Special Weather Statement | JAN | Carroll | 29 min |
| Mar 29, 9:14 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore | 61 min |
| Mar 29, 9:31 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 44 min |
| Mar 29, 9:41 PM CDT | Tornado Warning | JAN | Simpson | 30 min |
| Mar 29, 9:45 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 60 min |
| Mar 29, 9:55 PM CDT | Flash Flood Warning | JAN | Scott | 2 hr |
| Mar 29, 9:58 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 17 min |
| Mar 29, 10:09 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 21 min |
| Mar 29, 10:39 PM CDT | Flash Flood Warning | JAN | Hinds, Rankin | 3 hr |
| Mar 29, 11:45 PM CDT | Flash Flood Warning | JAN | Copiah, Simpson | 2 hr |
| Mar 29, 11:54 PM CDT | Flash Flood Warning | JAN | Scott | 3 hr |
| Mar 30, 1:16 AM CDT | Special Weather Statement | JAN | Jefferson Davis, Lawrence | 29 min |
| Mar 30, 1:29 AM CDT | Special Weather Statement | JAN | Covington, Jefferson Davis | 31 min |
| Mar 30, 2:00 AM CDT | Special Weather Statement | JAN | Covington, Jefferson Davis | 40 min |
| Mar 30, 3:15 AM CDT | Special Weather Statement | JAN | Forrest | 20 min |
| Mar 30, 6:25 AM CDT | Special Weather Statement | JAN | Madison | 30 min |
| Mar 30, 6:48 AM CDT | Special Weather Statement | JAN | Madison | 32 min |
| Mar 30, 6:54 AM CDT | Special Weather Statement | JAN | Marion | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.